"Dec. 18, 2012 -- People who can't get their high blood pressure down with drugs may be helped by a new procedure that deactivates overactive nerves in the kidneys, a small study shows.
The procedure is already available in Europe and "...
Intentional overdosage has been reported rarely with metolazone and similar diuretic drugs.
Signs and Symptoms
Orthostatic hypotension, dizziness, drowsiness, syncope, electrolyte abnormalities, hemoconcentration and hemodynamic changes due to plasma volume depletion may occur. In some instances depressed respiration may be observed. At high doses, lethargy of varying degree may progress to coma within a few hours. The mechanism of CNS depression with thiazide overdosage is unknown. Also, GI irritation and hypermotility may occur. Temporary elevation of BUN has been reported, especially in patients with impairment of renal function. Serum electrolyte changes and cardiovascular and renal function should be closely monitored.
There is no specific antidote available but immediate evacuation of stomach contents is advised. Dialysis is not likely to be effective. Care should be taken when evacuating the gastric contents to prevent aspiration, especially in the stuporous or comatose patient. Supportive measures should be initiated as required to maintain hydration, electrolyte balance, respiration, and cardiovascular and renal function.
Last reviewed on RxList: 5/4/2009
Additional Mykrox Information
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Get tips on handling your hypertension.